Format

Send to:

Choose Destination
See comment in PubMed Commons below
Jpn Circ J. 1996 Mar;60(3):166-70.

A case report of angioedema during long-term (66 months) angiotensin converting enzyme inhibition therapy with enalapril.

Author information

  • 1Second Department of Internal Medicine, Yokohama City University, School of Medicine, Japan.

Abstract

We describe a rare case of ACE inhibitor-induced angioedema during long-term therapy in a 51-year-old male patient with essential hypertension; and this is the third case reported of this adverse reaction in Japan. The patient received enalapril for 66 months, and complained of a dry cough which was mild and tolerable. Recently, he noted tenderness of his mouth, face, swelling of lips and tongue for 3 to 4 h after taking his morning dose of enalapril. These symptoms abated spontaneously, so he continued taking the drugs. He again noted similar episodes of angioedema 29 days after the first experience. He had no further episodes of angioedema or dry cough after cessation of enalapril. This case of angioedema developed during long-term therapy with enalapril administered as 19,930 mg of enalapril maleate. We emphasize that angioedema may occur at any time during the use of enalapril.

PMID:
8741242
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Write to the Help Desk